Alert archive / Arizona / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 22, NWS Phoenix, AZ

July 29, 2012Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 29, 2012, 3:26 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2012, 3:26 PM MST (22:26 UTC)
Expired
Jul 29, 2012, 4:15 PM MST
In force
49 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 15 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 3:39 PM MSTTSTM WND GST 542 Ese San Tan Mountain, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2012-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2012-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WUUS55 KPSR 292226
SVRPSR
AZC013-021-292315-
/O.NEW.KPSR.SV.W.0022.120729T2226Z-120729T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
326 PM MST SUN JUL 29 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 415 PM MST

* AT 325 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SAN TAN MOUNTAIN PARK...OR
  13 MILES NORTHWEST OF COOLIDGE...AND MOVING NORTHWEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUEEN
  CREEK...CHANDLER HEIGHTS AND SEVILLE

LAT...LON 3312 11186 3331 11174 3318 11148 3303 11155
TIME...MOT...LOC 2226Z 121DEG 11KT 3315 11163

$$

MEYERS
2 follow-up statements
099 
WWUS55 KPSR 292252
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
352 PM MST SUN JUL 29 2012

AZC013-021-292315-
/O.CON.KPSR.SV.W.0022.000000T0000Z-120729T2315Z/
PINAL AZ-MARICOPA AZ-
352 PM MST SUN JUL 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST
FOR EAST CENTRAL MARICOPA AND CENTRAL PINAL COUNTIES...

AT 350 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHANDLER HEIGHTS...OR
11 MILES SOUTHEAST OF GILBERT...MOVING NORTHWEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVILLE
AND SANTAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG DAMAGING WIND...AND INTENSE RAIN...LIKELY WITH THIS STORM. 
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3312 11186 3331 11174 3318 11148 3303 11155
TIME...MOT...LOC 2251Z 127DEG 10KT 3320 11168

$$

WOODALL
815 
WWUS55 KPSR 292310
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
410 PM MST SUN JUL 29 2012

AZC013-021-292315-
/O.CON.KPSR.SV.W.0022.000000T0000Z-120729T2315Z/
PINAL AZ-MARICOPA AZ-
410 PM MST SUN JUL 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST
FOR EAST CENTRAL MARICOPA AND CENTRAL PINAL COUNTIES...

AT 408 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR CHANDLER HEIGHTS...OR 7 MILES SOUTH OF GILBERT...MOVING 
NORTHWEST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3312 11186 3331 11174 3318 11148 3303 11155
TIME...MOT...LOC 2310Z 127DEG 10KT 3323 11173

$$

MEYERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:55 PM MST, 31 minutes earlier.

Area forecast discussion, Jul 29, 2:55 PM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST SUN JUL 29 2012

.SYNOPSIS...
SUBSTANTIAL MONSOON MOISTURE COMBINED WITH PASSING WEATHER
DISTURBANCES WILL LEAD TO ABOVE NORMAL STORM CHANCES INTO
TUESDAY...ESPECIALLY OVER SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA. STORM CHANCES WILL DECLINE WEDNESDAY AND RETREAT TO
SOUTH-CENTRAL ARIZONA THURSDAY THROUGH SUNDAY AS DRIER AIR MOVES IN
FROM THE WEST. ANTICIPATE BELOW NORMAL HIGH TEMPERATURES EARLY THIS
WEEK...INCREASING TO NEAR NORMAL DURING THE LATTER HALF OF THE WEEK.

&&

.DISCUSSION...
ISOLATED STORM ACTIVITY HAS DEVELOPED OVER SOUTH-CENTRAL ARIZONA
EARLY THIS AFTERNOON. INDIVIDUAL STORMS HAVE SHOWN SOME STRENGTH TO
THEM BUT THEY ARE SHORT LIVED AND ARE MOVING AT ABOUT 15-20 MPH.
WITH SUCH MOVEMENT...FLASH FLOOD POTENTIAL IS REDUCED THOUGH NOT
ELIMINATED. AN INVERTED TROUGH MOVING NORTHWESTWARD INTO ARIZONA
THIS AFTERNOON AND TONIGHT WILL LEAD TO FURTHER STORM DEVELOPMENT.
CLOUDS OVER SOUTHWEST ARIZONA AND FAR SOUTHEAST CALIFORNIA HAVE
INHIBITED STORM DEVELOPMENT SO FAR. ANTICIPATE THAT STORMS OVER
SOUTH-CENTRAL ARIZONA WILL INFLUENCE DEVELOPMENT THIS EVENING OVER
MAINLY SOUTHWEST ARIZONA. HOWEVER...PRECIPITABLE WATER IS INCREASING
OVER SOUTHEAST CALIFORNIA AND THUS THERE WILL BE AT LEAST SLIGHT
CHANCES THERE TONIGHT. AS PREVIOUSLY DISCUSSED...MODEL FORECASTED
UPPER LEVEL DIVERGENCE IS ADVERTISED TO BE MOST FAVORABLE OVER THE
AREAS THAT HAVE HAD THE MOST CLOUD COVER. MEANWHILE...VORTICITY
ADVECTION WILL PROVIDE SOME DYNAMICAL SUPPORT TO SOUTH-CENTRAL
ARIZONA THIS EVENING BUT IT REMAINS TO BE SEEN HOW MUCH EXTRA PUNCH
THAT WILL PROVIDE. BY THE TIME THE VORTICITY ADVECTION REACHES
SOUTHWEST ARIZONA...IT WILL BE WELL PAST SUNSET. GIVEN THE PRESENCE
OF THE INVERTED TROUGH...SHOWERS MAY BE IN PLAY ALL NIGHT THOUGH NOT
NECESSARILY FROM FULL FLEDGED THUNDERSTORMS. EXPECT AN ACTIVE
PERIOD THE REST OF THIS AFTERNOON AND TONIGHT BUT ANTICIPATE
FLOODING TO BE LOCALIZED ENOUGH AND SHORT LIVED ENOUGH TO HOLD OFF
ON A FLASH FLOOD WATCH AT THIS TIME.

ON MONDAY...DEEP MOISTURE WILL BE IN PLACE OVER SOUTHWEST ARIZONA
AND SOUTHEAST CALIFORNIA. THIS COMBINED WITH LINGERING EFFECTS OF
THE INVERTED TROUGH WILL LEAD TO BEST POPS OVER THIS AREA BUT WITH
CLOUDINESS AND/OR SOME RAIN COOLED BOUNDARY LAYERS...THINKING STORM
POTENTIAL WILL NOT BE DRAMATIC...ESPECIALLY OVER SOUTH-CENTRAL
ARIZONA. HOWEVER...A FOLLOW ON INVERTED SHORT WAVE TROUGH ON THE
NORTHERN PERIPHERY OF THE MAIN INVERTED TROUGH...COULD MAKE THINGS
INTERESTING. GFS AND ECMWF DIFFER IN THE MOISTURE FIELDS BY TUESDAY
WITH GFS CONSIDERABLY DRIER...ESPECIALLY OVER OUR WESTERN AREAS.
TAKING A BLENDED APPROACH...AND WITH WHAT REMAINS OF THE SHORT
WAVE...KEPT POPS GOING BUT WITH CONSERVATIVE NUMBERS. ANTICIPATE
HIGH TEMPS TO BE AT LEAST A FEW DEGREES BELOW NORMAL MONDAY WITH
SLIGHT WARMING TUESDAY.

WEDNESDAY THROUGH SUNDAY...MODELS CONTINUE TO SHOW A RIDGE CENTERED
TO THE EAST OVER TEXAS THE REST OF THE WEEK. MEANWHILE...THE MAIN
INVERTED TROUGH IS ADVERTISED TO TRACK NORTHWARD ACROSS BAJA AND
THEN INTO WESTERN ARIZONA AND SOUTHEAST CALIFORNIA BY THE END OF THE
WEEK. HELD ON TO THE POPS ACROSS THE FORECAST AREA FOR WEDNESDAY
FOLLOWED BY A DECLINE IN POPS FROM WEST TO EAST...LINGERING OVER
SOUTH-CENTRAL ARIZONA. THIS TREND IS FAVORED CLIMATOLOGICALLY AND BY
THE GFS. ANTICIPATE HIGH TEMPS CLIMBING TO NEAR NORMAL DURING THE
LATTER HALF OF THE WEEK.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

CLOUD COVER HAS MOSTLY THINNED AND MOVED OFF TO THE EAST ALLOWING
FOR BETTER SUNSHINE AND HEATING TODAY. SELY STEERING FLOW AROUND
15KT FAVORABLE TO ADVECT STORMS INTO THE DESERTS THIS AFTERNOON AND
EVENING...AND THEY WILL BE MOVING INTO A WET AND SOMEWHAT UNSTABLE
ENVIRONMENT. ATTM MENTIONED VCTS AFTER ABOUT 21Z IN THE TAFS...AND
MADE A NOD IN THE WIND GROUP TO THE POTENTIAL FOR GUSTY OUTFLOW
WINDS FROM THE SOUTHEAST TO MOVE IN AFTER 5 PM.

EXPECT SCATTERED STORMS TO MOVE INTO THE CENTRAL DESERTS BY LATE
AFTERNOON OR EARLY EVENING...AND WINDS WILL BECOME GUSTY AND
VARIABLE...CIGS WILL LOWER POTENTIALLY BELOW 5K FEET SHOULD SHOWERS
DEVELOP. MAY SEE SOME BLOWING DUST BUT CONFIDENCE LOW SO NO MENTION
WILL BE MADE ATTM. AFTER THE MAIN EVENING CONVECTION ENDS SOMEWHERE
AROUND 9 PM...EXPECT CONSIDERABLE DEBRIS CLOUD TO LINGER INTO THE
MORNING ON MONDAY ACCOMPANIED BY MOSTLY LIGHT SHOWERS.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND
KBLH...

A BROKEN MID TO HIGH CLOUD DECK ACCOMPANIED BY SOME LIGHT SHOWERS
WILL GRADUALLY SCATTER OUT EARLY THIS AFTERNOON...WHILE SOME DAYTIME
CU SHOULD DEVELOP DURING THE AFTERNOON AS SUNSHINE INCREASES.
EXPECTING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
AND AFFECT MAINLY SOUTHWEST ARIZONA LATE THIS AFTERNOON AND
EVENING...BUT SOME OF THE ACTIVITY MAY PUSH FAR ENOUGH WESTWARD TO
AFFECT KBLH AND KIPL. SOME OF THE POSSIBLE THUNDERSTORMS MAY PRODUCE
GUSTY OUTFLOW WINDS AND BLOWING DUST. VERY WET CONDITIONS WILL BE
MOVING INTO THE AREA TONIGHT AND WILL LINGER THROUGH AT LEAST
MONDAY. EXPECT CONSIDERABLE LOW/MID CLOUDS TO PERSIST OVERNIGHT
TONIGHT THROUGH MONDAY ACCOMPANIED BY SHOWERS AND EMBEDDED ISOLD
THUNDERSTORMS. AFTER 06Z TONIGHT JUST MENTIONED VCSH IN THE TAFS BUT
POTENTIAL FOR THUNDER IS THERE. CIGS/VSBYS WILL LIKELY LOWER SHOULD
THUNDERSTORMS DEVELOP AND MOVE ACROSS THE AIRFIELDS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
THE MONSOON HIGH WILL REMAIN NEARLY STATIONARY THROUGH THE
WEEK...GENERALLY EAST OF THE REGION ACROSS NM/TX. THIS WILL RESULT
IN A PERSISTENT SOUTH/SOUTHEASTERLY FLOW AND MOISTURE SUFFICIENT FOR
AT LEAST ISOLATED SHOWERS/THUNDERSTORMS EACH DAY...PARTICULARLY
ACROSS SOUTH-CENTRAL AZ. MOISTURE IS EXPECTED TO THIN OUT SOMEWHAT
ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA BY THE MIDDLE OF
THE WEEK...PRETTY MUCH ELIMINATING ANY THREAT FOR THUNDERSTORMS.
MINIMUM RELATIVE HUMIDITY WILL FALL INTO THE 15 TO 20 PERCENT RANGE
OVER MUCH OF THE LOWER DESERTS WEST OF PHOENIX BY THE WEEKEND AS
MOISTURE THINS OUT. WINDS WILL GENERALLY REMAIN LIGHT...EXCEPT IN
THE VICINITY OF THUNDERSTORMS. TEMPERATURES WILL BE BELOW NORMAL
THROUGH MIDWEEK AND THEN CLOSER TO NORMAL LATER IN THE WEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...AJ
AVIATION...CB
FIRE WEATHER...CB
Hazardous weather outlook, Jul 29, 5:01 AM MST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
501 AM MST SUN JUL 29 2012

AZZ024-301215-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
501 AM MST SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STORM CHANCES WILL PERSIST THROUGH TUESDAY...BEFORE SLOWLY TRENDING
DOWNWARD BY THE END OF THE WEEK. ANY STORMS THAT DEVELOP WILL HAVE
THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY LOCALLY BE NEEDED LATE THIS AFTERNOON.

AZZ022-023-027-028-301215-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
501 AM MST SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STORM CHANCES WILL PERSIST THROUGH TUESDAY...BECOMING LESS LIKELY
INTO THE END OF THE WEEK. ANY STORMS WILL HAVE THE CAPABILITY OF
PRODUCING FREQUENT LIGHTNING...STRONG WINDS AND LOCALLY HEAVY RAIN.
FLOODING POTENTIAL WILL BE LESS LIKELY ON TUESDAY VERSUS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LOCALLY LATE THIS AFTERNOON AND
EVENING.

AZZ020-021-025-026-CAZ031-301215-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
501 AM MST SUN JUL 29 2012 /501 AM PDT SUN JUL 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM CHANCES WILL INCREASE LATE THIS AFTERNOON AND
EVENING...WITH THE POTENTIAL FOR FREQUENT LIGHTNING...GUSTY
WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY...BEFORE GRADUALLY
DECREASING BY THE END OF THE WEEK. ANY STORMS WILL HAVE THE
CAPABILITY OF PRODUCING STRONG WINDS AND LOCALLY HEAVY RAIN. STORMS
WITH A GREATER FLOODING POTENTIAL ARE MORE LIKELY TO OCCUR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY LOCALLY BE NEEDED.

CAZ030-032-033-301215-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
501 AM PDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS PARTS OF SOUTHEAST
CALIFORNIA. ANY STORMS THAT MOVE INTO THE OUTLOOK AREA WILL CARRY THE
THREAT OF FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORM CHANCES WILL INCREASE ON MONDAY AND TUESDAY...BEFORE
GRADUALLY DECREASING BY LATER IN THE WEEK. ANY STORMS WILL HAVE THE
CAPABILITY OF PRODUCING FREQUENT LIGHTNING...STRONG WINDS AND
LOCALLY HEAVY RAIN. STORMS WITH FLOODING POTENTIAL ARE MOST LIKELY TO
OCCUR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY LOCALLY BE NEEDED ON MONDAY.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 29, 1:43 PM MST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
143 PM MST SUN JUL 29 2012

AZZ023-024-292130-
MARICOPA AZ-
143 PM MST SUN JUL 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 230 PM MST

AT 137 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR RIO VERDE...MOVING WEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   MCDOWELL MOUNTAIN PARK...
   CAMP CREEK...
   DESERT MOUNTAIN...
   CAREFREE...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3372 11198 3398 11184 3383 11147 3362 11155
TIME...MOT...LOC 2042Z 104DEG 17KT 3376 11163

CB
Special weather statement, Jul 29, 2:28 PM MST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
228 PM MST SUN JUL 29 2012

AZZ022>024-292200-
MARICOPA AZ-
228 PM MST SUN JUL 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 300 PM MST

AT 227 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF FOUNTAIN HILLS...MOVING
WEST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   SCOTTSDALE...
   DOWNTOWN SCOTTSDALE...
   DESERT RIDGE MARKETPLACE AND  DOWNTOWN SCOTTSDALE...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR
FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3351 11214 3383 11208 3373 11166 3348 11169
TIME...MOT...LOC 2128Z 097DEG 11KT 3365 11179

WOODALL

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:24 PM MSTBlowing Dust AdvisoryPSR66 min
Jul 28, 6:30 PM MSTDust Storm WarningPSR76 min
Jul 28, 6:45 PM MSTSpecial Weather StatementPSRMaricopa60 min
Jul 29, 1:43 PM MSTSpecial Weather StatementPSR47 min
Jul 29, 2:28 PM MSTSpecial Weather StatementPSR32 min
Jul 29, 3:34 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal116 min
Jul 29, 3:34 PM MSTSevere Thunderstorm WarningPSRPinal41 min
Jul 29, 4:07 PM MSTBlowing Dust AdvisoryPSR31 min
Jul 29, 4:11 PM MSTAreal Flood AdvisoryPSRMaricopa101 min
Jul 29, 4:17 PM MSTSpecial Weather StatementPSRPinal43 min
Jul 29, 4:29 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal108 min
Jul 29, 4:35 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal40 min
Jul 29, 4:38 PM MSTDust Storm WarningPSR3 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.